MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C DIAM.3.5MM SELF DRILLING 12MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ANCHOR C DIAM.3.5MM SELF DRILLING 12MM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48335312
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one month post operation, a film showed that a screw backed out.There were no issues during the four level fusion case and the surgeon was able to seat the screw past the black ring around the screwdriver into the cage inserter.Upon follow up with the surgeon, the patient is doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient underwent revision surgery to replace the screw with a rescue screw.There were no complications during the revision surgery.The x-ray images of the reported event were provided and confirmed screw migration.The device was not returned for evaluation as it was discarded at the hospital, therefore visual and functional inspection could not be performed.The lot # was not provided therefore the device history review and the complaint history review cannot be performed.The surgeon provided additional information about the initial surgery: the inserter was used however he may have taken off the inserter during the procedure to get more torque when inserting the screw, unsure if the black line (laser marking on the inserter) went beyond indicated area, the screw may have been inserted at difficult angle.The surgeon reiterated that the patient could not walk prior to the surgery but now started walking.Anchor c surgical technique (stg) indicates that a screw is locked when the gold color and the black line are no longer visible.Furthermore stg indicates that driving the black line beyond the indicated area may lead to screw and/or cage deformation.Stg indicates that excessive pivoting or angulation on the screwdriver while attached to the screw should be avoided as it can cause damage to the screwdriver and/or screw.Stg indicates to ensure proper depth and adequate locking when using the awl, drilling, or locking bone screws, use of a free hand technique is strongly discouraged.Use of the guide/inserter tip or low profile inserter is required.Per what was reported, the inserter may have been taken off to accommodated for difficult insertion angle.The root causes of the reported event is most likely multifactorial: excessive pivoting or angulation on the screwdriver while attached to the screw to accommodate for difficult insertion angle, not using the inserter throughout the entire procedure, and overtightening the screw.These factors may have resulted in improper seating of the screw and cause migration over time.Furthermore post-op activity level and life style may have contributed to the reported event.

Brand Name
ANCHOR C DIAM.3.5MM SELF DRILLING 12MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7474269
Report Number3005525032-2018-00031
Device Sequence Number10846048
Product Code OVE
UDI-Device Identifier04546540679840
UDI-Public(01)04546540679840
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48335312
Device Catalogue Number48335312
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;